Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 366, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 30, 2008, 4:52 PM CDT for Cooke County, Denton County, Grayson County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2008, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 30, 2008, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Denton County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:51 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 30, 2:51 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 251 PM CDT WED JUL 30 2008 .DISCUSSION... BASE OF UPPER LEVEL TROUGH IS NOW WELL INTO NORTH TEXAS WITH THE AXIS ORIENTED FROM SW KANSAS TO CENTRAL TEXAS. UPPER LEVEL RIDGE IS ALSO WELL DEFINED IN THE RUC 500 MB ANALYSIS AND SATELLITE IMAGES OVER SOUTHERN ARIZONA. TONIGHT...THE TROUGH WILL SLIDE SOUTH AS THE RIDGE PUSHES EAST. ENERGY FROM THE REMNANTS OF THE TROUGH WILL REMAIN OVER NORTH TEXAS FOR THE NEXT FEW DAYS BUT RAIN CHANCES REMAIN SMALL AND DWINDLE BY THURSDAY AFTERNOON. AN ISOLATED CHANCE FOR SHOWERS OR STORMS EXISTS ON FRIDAY BUT ATTM THE CHANCE IS TOO SMALL TO MENTION AND KEPT 10 POPS. BY SUNDAY...THE UPPER LEVEL RIDGE WILL BE CENTERED IN THE CENTRAL PLAINS AND WILL THEN SETTLE OVER THE MISSISSIPPI RIVER VALLEY EARLY NEXT WEEK. THE INFLUENCE OF THE RIDGE ACROSS NORTH TEXAS WILL BE STRONG AND A RETURN TO TRIPLE DIGITS IS EXPECTED THIS WEEKEND...BUT TEMPERATURES SHOULD REMAIN JUST BELOW RECORD LEVELS. A WEAK FRONT IS WORKING ITS WAY INTO THE FAR NORTHWESTERN PORTIONS OF NORTH TEXAS. THIS FRONT IS NOT EXPECTED TO PUSH ANY FARTHER INTO NORTH TEXAS THAN A LINE FROM GAINESVILLE TO EASTLAND. ISOLATED SHOWERS AND THUNDERSTORMS ARE ALREADY STARTING TO REDEVELOP THIS AFTERNOON ALONG AND AHEAD OF THE FRONT. EXPECT SCATTERED RAIN ACTIVITY LATE THIS AFTERNOON TO REMAIN ACROSS THE WESTERN HALF OF THE CWA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN SHIFT OVER THE ENTIRE REGION LATER TONIGHT AS THE TROUGH AXIS CONTINUES TO MOVE SOUTH ACROSS NORTH TEXAS. MODELS AND MODEL SOUNDINGS INDICATE SOME INSTABILITY WILL BE PRESENT TONIGHT...SUPPORTIVE OF THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING AND POSSIBLY SOME GUSTY WINDS. WILL KEEP 30 POPS TONIGHT. RAIN WILL END FROM WEST TO EAST TOMORROW AND THEN THE FORECAST LOOKS DRY AFTER THAT. TEMPERATURE FORECAST FOR THIS PACKAGE CONTINUES TO BE ABOVE MOS GUIDANCE FOR THE MOST PART AND IS A FEW DEGREES WARMER THAN PREVIOUS FORECAST. BASED ON THIS FORECAST...A HEAT ADVISORY WILL LIKELY BE NEEDED FOR PARTS OF NORTH TEXAS THIS WEEKEND. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 99 78 100 81 / 30 20 10 10 10 WACO, TX 78 100 78 100 79 / 30 20 10 10 10 PARIS, TX 74 97 74 99 77 / 30 30 10 10 10 DENTON, TX 76 99 77 100 78 / 30 10 10 10 10 MCKINNEY, TX 75 98 76 101 77 / 30 20 10 10 10 DALLAS, TX 80 98 80 101 82 / 30 20 10 10 10 TERRELL, TX 77 98 76 100 77 / 30 30 10 10 10 CORSICANA, TX 77 97 76 98 77 / 30 20 10 10 10 TEMPLE, TX 76 98 75 99 75 / 30 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/82
Hazardous weather outlook, Jul 30, 2:45 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT WED JUL 30 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 245 PM CDT WED JUL 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK FRONT MOVING INTO NORTHWESTERN NORTH TEXAS THIS AFTERNOON...THEN PUSH TO A BONHAM... DALLAS...CLEBURNE...HAMILTON LINE BY THIS EVENING. STORMS WILL BE ISOLATED FURTHER SOUTHEAST AWAY FROM THE FRONT THIS EVENING...BUT WILL INCREASE IN COVERAGE AFTER MIDNIGHT AND TOWARD DAYBREAK THURSDAY MORNING OVER THESE AREAS. FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS TO 45 MPH...AND POSSIBLY PEA HAIL CAN BE EXPECTED WITH THE STRONGEST STORMS THROUGH SUNSET....WITH LIGHTNING BEING THE MAIN THREAT OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A BROKEN LINE OF THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING EAST OF INTERSTATE 35...WITH ISOLATED ACTIVITY FURTHER TO THE SOUTHWEST NEAR LAMPASAS AND KILLEEN. WIDELY SCATTERED STORMS WILL REMAIN POSSIBLE OVER FAR SOUTHERN AND EASTERN NORTH TEXAS THURSDAY AFTERNOON...AS THE FRONT STALLS ACROSS THIS REGION. LIGHTNING AND BRIEF DOWNPOURS ARE EXPECTED TO BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE NORTHWEST HALF OF NORTH TEXAS THROUGH SUNSET. 05/
In the hours before
Special weather statement, Jul 30, 3:32 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 332 PM CDT WED JUL 30 2008 TXZ092-302100- COOKE TX- 332 PM CDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COOKE COUNTY AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES WEST OF GAINESVILLE...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GAINESVILLE AND LINDSAY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3363 9707 3346 9722 3362 9739 3373 9729 TIME...MOT...LOC 2032Z 309DEG 17KT 3364 9727 13
Special weather statement, Jul 30, 3:42 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT WED JUL 30 2008 TXZ102-302115- WISE TX- 342 PM CDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL WISE COUNTY AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTH OF BRIDGEPORT...MOVING EAST AT 12 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3343 9759 3334 9759 3337 9775 3342 9774 TIME...MOT...LOC 2042Z 271DEG 10KT 3339 9770 13
Special weather statement, Jul 30, 3:48 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT WED JUL 30 2008 TXZ102-302115- WISE TX- 348 PM CDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL WISE COUNTY AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF BRIDGEPORT...MOVING EAST AT 8 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BRIDGEPORT. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3328 9772 3320 9772 3320 9782 3325 9783 TIME...MOT...LOC 2048Z 269DEG 7KT 3322 9779 13
Special weather statement, Jul 30, 4:25 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT WED JUL 30 2008
TXZ092-093-102-103-302200-
GRAYSON TX-COOKE TX-WISE TX-DENTON TX-
425 PM CDT WED JUL 30 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN COOKE COUNTY
NORTHWESTERN DENTON COUNTY
NORTHERN GRAYSON COUNTY
WISE COUNTY
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST
OF WHITESBORO TO 3 MILES SOUTH OF BRIDGEPORT...MOVING SOUTHEAST AT 16
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE AURORA...BOYD...
BRIDGEPORT... CALLISBURG...COLLINSVILLE...DECATUR...DENISON...
GAINESVILLE...KNOLLWOOD...KRUM...POTTSBORO...SANGER...WHITESBORO AND
EISENHOWER STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3387 9660 3384 9659 3383 9655 3378 9648
3300 9757 3314 9792 3344 9750 3343 9748
3345 9748 3388 9687 3386 9685 3388 9680
3385 9680 3384 9670 3391 9665
TIME...MOT...LOC 2125Z 293DEG 14KT 3383 9678 3316 9774
13The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:32 PM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Jul 30, 3:42 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Jul 30, 3:48 PM CDT | Special Weather Statement | FWD | Wise | 27 min |
| Jul 30, 4:25 PM CDT | Special Weather Statement | FWD | Cooke, Wise | 35 min |
| Jul 30, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 54 min |
| Jul 30, 5:07 PM CDT | Special Weather Statement | FWD | Palo Pinto | 23 min |
| Jul 30, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 53 min |
| Jul 30, 5:57 PM CDT | Special Weather Statement | FWD | Denton | 33 min |
| Jul 30, 6:04 PM CDT | Special Weather Statement | FWD | Palo Pinto | 26 min |
| Jul 30, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 47 min |
| Jul 30, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 41 min |
| Jul 30, 6:36 PM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jul 30, 6:39 PM CDT | Special Weather Statement | FWD | Dallas, Johnson | 36 min |
| Jul 30, 6:57 PM CDT | Special Weather Statement | FWD | Eastland | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.